The Cheeks Look Bigger, Is It Because Of Nephrotic Syndrome?
Hello, I have a normal nephrotic syndrome, my body has returned to normal, but my cheeks go up, looks chubby, is that a result of SN?
Hello, thank you for the question to HealthReplies.com
First of all, I want to confirm first, what medications do you take to treat your nephrotic syndrome?
Nephrotic syndrome is a disorder in the kidneys where the kidneys secrete too much protein into the urine. Spending protein into this urine can cause the amount of albumin in the blood to be very low. Albumin itself has a function, one of which is to hold fluid in the blood vessels. When the amount of albumin is low, fluid from the blood vessels can infiltrate the surrounding tissue and cause symptoms such as swelling throughout the body (including can also cause swelling of the face), accumulation of fluid in the abdominal cavity (ascites) or in the space between the lining of the lung lining (pleural effusion). Your cheeks that look bigger may be caused by fluid buildup due to your own nephrotic syndrome.
Another possible cause of your cheeks that look bigger is the side effects of the drugs given. In some patients with nephrotic syndrome, corticosteroid drugs can be a part of therapy for nephrotic syndrome (can be given in the long term also to prevent recurrence). This corticosteroid has side effects, one of which is the accumulation of fat in certain places, one of which is on the face. This buildup of fat on the face causes the face to look more rounded and this condition is called a moon face or chipmunk cheeks. This condition is a reversible condition and can return to normal after treatment is stopped.
Don't stop taking your medication just because these symptoms appear (because your nephrotic syndrome can get worse). Always consult your doctor if you feel symptoms of side effects that you feel are uncomfortable.
So much information from me, hopefully enough answer